# SDR DALA2018092405722

- Difficulty date: September 20, 2018
- Submitted: September 24, 2018
- Operation: Air carrier
- Aircraft: N996DL
- Make and model: Doug MD-88
- Aircraft serial: 53363
- Aircraft time: 69,503 hours, 50,116 cycles
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

THE FLIGHT CREW DIVERTED THE AIRCRAFT TO IAD AFTER THE FAILURE OF THE NR 2 ENGINE DURING CLIMB OUT OF RIC. MAINTENANCE FOUND METAL IN THE TAIL PIPE WITH TURBINE DAMAGE. THE NR 2 ENGINE WAS REPLACED.
